Alert archive / Tennessee / Freeze Warnings in 2005

Freeze Warning 2, NWS Memphis, TN

November 10, 200515 counties in Mississippi; 19 counties in Tennessee

NWS Memphis, TN issued this freeze warning at Nov 10, 2005, 3:01 PM CST for 15 counties in Mississippi; 19 counties in Tennessee. It took effect at Nov 11, 2005, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2005, 3:01 PM CST (21:01 UTC)
In effect from
Nov 11, 2005, 12:00 AM CST
Expired
Nov 11, 2005, 8:00 AM CST
In force
8 hr
Issued by
NWS Memphis, TN
All 34 counties

Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2492 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 102101
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CST THU NOV 10 2005

...FREEZING TEMPERATURES LIKELY OVER PORTIONS OF MID SOUTH TONIGHT...

.HIGH PRESSURE HAS SETTLED OVER THE MID SOUTH THIS AFTERNOON.
WINDS ARE EXPECTED TO BECOME CALM TONIGHT AND SKIES OVER MUCH OF
WEST TENNESSEE AND NORTHEAST MISSISSIPPI WILL BE MAINLY CLEAR.
AFTERNOON DEW POINTS ARE GENERALLY IN THE MID 20S. ALTHOUGH THESE
DEW POINTS ARE EXPECTED TO RISE SOME...THEY WILL NOT LIKELY RISE
ENOUGH TO PREVENT TEMPERATURES FROM REACHING OR DROPPING BELOW THE
FREEZING POINT. SIMILAR CONDITIONS EXIST OVER EASTERN
ARKANSAS AND NORTHWEST MISSISSIPPI...HOWEVER A THIN VEIL OF
CIRRUS MAY HOLD TEMPERATURES IN THE MID 30S.

MSZ002>006-009-013>017-021>024-TNZ001>004-019>021-048>055-089>092-
110515-
/O.NEW.KMEG.FZ.W.0002.051111T0600Z-051111T1400Z/
MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE(MS)-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-
MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
301 PM CST THU NOV 10 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY. 

LIGHT WINDS COMBINED WITH EXTREMELY DRY AIR AND CLEAR SKIES SHOULD
ALLOW TEMPERATURES TO REACH OR DROP BELOW THE FREEZING POINT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

VALLE
3 follow-up statements
000 
WWUS74 KMEG 110337
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
937 PM CST THU NOV 10 2005

...FREEZING TEMPERATURES LIKELY OVER PORTIONS OF MID SOUTH
TONIGHT...

.HIGH PRESSURE HAS SETTLED OVER THE MID SOUTH TONIGHT.
WINDS ARE CALM AND SKIES OVER MUCH OF WEST TENNESSEE AND
NORTHEAST MISSISSIPPI ARE MOSTLY CLEAR. 

MSZ002>006-009-013>017-021>024-TNZ001>004-019>021-048>055-089>092-
111030-
/O.CON.KMEG.FZ.W.0002.051111T0600Z-051111T1400Z/
MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE(MS)-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-
MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
937 PM CST THU NOV 10 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY. 

LIGHT WINDS COMBINED WITH CLEAR SKIES WILL ALLOW TEMPERATURES
TO REACH OR DROP BELOW FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KMEG 110926
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CST FRI NOV 11 2005

...FREEZING TEMPERATURES WILL CONTINUE OVER PORTIONS OF THE MID
SOUTH THROUGH 8 AM CST...

.HIGH PRESSURE HAS SETTLED OVER THE MID SOUTH WITH CALM WINDS AND
MOSTLY CLEAR SKIES. TEMPERATURES HAVE REACHED OR DROPPED BELOW THE 
FREEZING MARK ACROSS MUCH OF WEST TENNESSEE AND NORTHEAST
MISSISSIPPI THIS MORNING.

MSZ002>006-009-013>017-021>024-TNZ001>004-019>021-048>055-089>092-
111400-
/O.CON.KMEG.FZ.W.0002.000000T0000Z-051111T1400Z/
MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE(MS)-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-
MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
326 AM CST FRI NOV 11 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

LIGHT WINDS COMBINED WITH CLEAR SKIES HAVE ALLOWED TEMPERATURES TO
REACH OR DROP BELOW FREEZING ACROSS MUCH OF THE WARNING AREA.
LOCATIONS COULD EXPERIENCE SEVERAL HOURS OF SUB FREEZING
TEMPERATURES. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KMEG 111338
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
738 AM CST FRI NOV 11 2005

MSZ002>006-009-013>017-021>024-TNZ001>004-019>021-048>055-089>092-
111445-
/O.EXP.KMEG.FZ.W.0002.000000T0000Z-051111T1400Z/
MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE(MS)-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-
MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
738 AM CST FRI NOV 11 2005

...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING. 

TEMPERATURES HAVE CLIMBED ABOVE THE FREEZING MARK AND THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Nov 10, 2:57 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 10, 2:57 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CST THU NOV 10 2005

.DISCUSSION...

THE CENTER OF HIGH PRESSURE HAS SETTLED INTO NORTHEAST ARKANSAS
THIS AFTERNOON. DEW POINTS ARE EXTREMELY DRY (MID 20S) OVER MUCH
OF THE AREA. THIS IS NOTICEABLY DRIER THAN GUIDANCE. SATELLITE
SHOWS MAINLY CLEAR SKIES OVER THE REGION. THERE IS NOTED A THIN
VEIL OF CIRRUS MOVING SOUTHEASTWARD ACROSS WESTERN MISSOURI AND
INTO CENTRAL ARKANSAS. EXCELLENT RADIATIONAL CONDITIONS ARE IN
PLACE FOR TONIGHT WITH THE ONLY FLAW BEING THE CIRRUS. THE GFS
SEEMS TO HAVE A GOOD HANDLE DEPICTING MOISTURE AT THE 200MB LEVEL.
THIS MOISTURE DOES MOVE INTO EASTERN ARKANSAS AND JUST INTO WEST
TENNESSEE OVERNIGHT. THIS MAY KEEP TEMPERATURES UP JUST ABOVE THE
FREEZING POINT OVER EASTERN ARKANSAS INTO NORTHWEST MISSISSIPPI.
RAINFALL AMOUNTS YESTERDAY WERE RELATIVELY UNIMPRESSIVE. GIVEN
THIS AFTERNOONS CONDITIONS THE SOIL IS PROBABLY DRY ALREADY. WILL ISSUE
A FREEZE WARNING EAST OF THESE AREA. AM REASONABLY CONFIDENT THAT
FREEZING TEMPERATURES WILL BE REACHED IN THE WARNING AREA. HEAT
ISLAND EFFECT WILL LIKELY BE EXTREMELY NOTICEABLY TONIGHT. DURING
THE MOST RECENT OUTBREAK THERE WAS ABOUT A 5-7 DEGREE SPREAD FROM
THE AIRPORT TO THE NWS...IN EXTREME EASTERN AND NORTHERN SHELBY
COUNTY THE SPREAD WAS AS MUCH AS 12 DEGREES. WITH THE DRY AIR IN
PLACE...EXPECT TEMPERATURES TO PLUMMET DURING THE EVENING.

SURFACE WINDS SHOULD TURN AROUND TO THE SOUTH TOMORROW WITH
EXCELLENT WARM AIR ADVECTION NOTED AT 850MB. 850 TEMPS WILL
APPROACH +12. WILL LIKELY NOT MIX UP TO 850 BECAUSE OF THE COLD
START BUT MODEL SOUNDINGS STILL SUPPORT UPPER 60S TO AROUND 70.
ENOUGH OF A GRADIENT EXISTS TOMORROW NIGHT THAT TEMPERATURES
SHOULD REMAIN WELL ABOVE FREEZING.

THE NEXT CHANCE OF RAIN IS SATURDAY NIGHT AND SUNDAY.
EUROPEAN/GFS/ETA ALL SHOW THE FRONT MOVING THROUGH THE REGION
ALTHOUGH THE ETA IS SLOWER IN PASSAGE THAN THE EUROPEAN/GFS. ALL
MODELS SUPPORTIVE OF GOOD RAIN CHANCES WITH THE FRONT SINCE
MOISTURE SHOULD RISE NORTHWARD FROM THE GULF WITH HIGH PRESSURE
POSITIONED OVER THE CAROLINAS. LOOKS LIKE THERE WILL BE ABOUT A
24-48 HOUR BREAK IN BETWEEN SYSTEMS. THE GFS BRING A SECONDARY
FRONT IN FROM THE NORTHWEST. THE GFS HAS NOT BEEN CONSISTENT ON
THE TIMING OF THE FRONT BUT BEST GUESS IS THAT PASSAGE WILL BE
AROUND TUESDAY. GLANCING AT MID LEVEL LAPSE RATES AND SFC BASED
CAPES THERE APPEARS TO BE JUST ENOUGH INSTABILITY TO SUPPORT
THUNDER WITH BOTH SYSTEMS. NO SEVERE POTENTIAL WITH THE FIRST
SYSTEM AND TOO EARLY TO REALLY TELL WITH THE SECOND SYSTEM.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY FOR
     ALCORN-BENTON(MS)-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-
     LEE(MS)-MARSHALL-MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-
     UNION-YALOBUSHA.

TN...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-TIPTON-WEAKLEY.

&&

VALLE
Hazardous weather outlook, Nov 10, 2:49 AM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
249 AM CST THU NOV 10 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
249 AM CST THU NOV 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Freeze Warnings in Tennessee, 2005Freeze Warnings in Mississippi, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.